Hail, Wayne
- When
- July 8, 3:02 PM EST to 3:05 PM EST
- Where
- Wayne County, Richmond
- Measured
- 0.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 39.833, -84.900
3 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 8, 1:42 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 242 PM EDT TUE JUL 8 2003 WESTERLY FLOW ALOFT PERSISTS. FLOW IS PROGGED TO REMAIN GENERALLY WEST THROUGH THURSDAY. PLENTY OF SHORT WAVE PERTURBATIONS WILL AFFECT OUR WEATHER OVER THE NEXT COUPLE DAYS. HIGH AMPLITUDE TROF IS THEN FORECAST TO DEVELOP OVER THE NORTHERN PLAINS...WITH THE TROF AXIS CROSSING OUR AREA ON FRIDAY. AT THE SURFACE...NEARLY STATIONARY FRONT RUNS FROM IAG THROUGH CHI TO LNK. SODDEN AIRMASS (DEW POINTS MID-UPPER 70S...PWAT 1.5+) SOUTH OF THE FRONT IS GOING TO REMAIN OVER OUR AREA THROUGH THURSDAY. FIRST SHORT WAVE IS AFFECTING THE AREA NOW THROUGH THIS EVENING.SCATTERED TSRA THAT ARE NOW INTENSIFYING (AREA UNDER SEVERE THUNDERSTORM WATCH) AHEAD OF FIRST SHORT WAVE WILL CONTINUE INTO THIS EVENING. SECOND SHORT WAVE WILL ROLL IN ALONG THE FRONT AS IT DROPS TO NORTH-CENTRAL OHIO BY 12Z WEDNESDAY...WITH GFS AND ETA IN GOOD AGREEMENT. MORE WIDESPREAD PRECIP SHOULD OCCUR LATE TONIGHT AS THE SECOND SHORT WAVE MOVES IN. SHORT WAVE IS PROGGED TO DROP SOUTHEAST OF THE REGION BY 00Z THURSDAY. THOUGH UPPER SUPPORT WILL BE SOMEWHAT LACKING...FRONT REMAINING IN THE AREA WEDNESDAY THROUGH THURSDAY WILL REQUIRE KEEPING CHANCE POPS. STRONG SURFACE LOW WILL CRANK UP AHEAD OF SHARPER TROF LATE THURSDAY...WITH A COLD FRONT SWINGING THROUGH THURSDAY NIGHT. WILL RAISE POPS TO LIKELY AS MODELS HAVE BEEN CONSISTENT WITH THAT SYSTEM OVER THE LAST FEW RUNS. WILL KEEP MENTION OF HEAVY RAIN THROUGH THURSDAY NIGHT. TEMPS: HEAT ADVISORY ISSUED FOR HX 100+ IN CINCI. SLIGHTLY COOLER READINGS WEDNESDAY AND THURSDAY WITH FRONT SAGGING SOUTH. EXTENDED: AIRMASS WILL FINALLY DRY OUT SIGNIFICANTLY FRIDAY AFTER FRONT PASSES. WEEKEND LOOKS MUCH LESS ACTIVE BUT CANT RULE OUT TSRA SATURDAY NIGHT. TORRENTIAL RAIN WILL BE LESS LIKELY WITH MORE REASONABLE PWAT UNDER 1.5. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM WED FOR WEST CENTRAL OHIO AND PARTS OF THE MIAMI VALLEY. HEAT ADVISORY FOR HAMILTON COUNTY THROUGH TONIGHT. IN...FLOOD WATCH THROUGH 8 AM WED FOR PORTIONS OF WHITEWATER VALLEY. KY...NONE. CONIGLIO
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 554 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREATS. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE ALONG AND NORTH OF INTERSTATE 70. THE FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH THURSDAY NIGHT. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1244 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 HARDIN SEVERAL TREES AND POWER
POLES DOWN.
0537 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 HOCKING NUMEROUS TREES AND POWER
LINES WERE DOWNED.
0340 AM ANNA OH MPH TSTM WIND GUST
07/08/03 SHELBY 63 MPH
0250 AM COUNTYWIDE OH FLASH FLOODS
07/08/03 MERCER SEVERAL ADDITIONAL ROADS
WERE CLOSED ALONG THE ST.
MARYS RIVER AND BEAVER
CREEK.
0306 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 AUGLAIZE A POWER POLE AND LARGE
TREE LIMBS WERE BLOWN DOWN.
0330 AM TROTWOOD OH WIND DAMAGE
07/08/03 MONTGOMERY POWER LINES WERE BLOWN
DOWN.
JFINZ066-073>075-080-KYZ089>096-OHZ060>062-070>072-078-090445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 105 PM EDT TUE JUL 8 2003 ...HOT AND HUMID CONDITIONS WILL PERSIST THIS AFTERNOON AND TONIGHT... THE UNUSUALLY LARGE AMOUNT OF MOISTURE IN THE LOW LEVELS OF THE ATMOSPHERE...COMBINED WITH SUNNY SKIES AND DAYTIME HIGH TEMPERATURES REACHING TO AROUND 90...WILL MAKE IT FEEL LIKE IT IS OVER 100 DEGREES. NIGHTTIME LOW TEMPERATURES WILL BARELY BE ABLE TO DIP BELOW 70...AND THE MUGGY CONDITIONS WILL PERSIST OVERNIGHT. PERSONS IN THIS AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN, OR IN POORLY VENTILATED AREAS. ALSO, KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. FRANKS/SITES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
213 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM TROY OH .75 INCH HAIL
07/08/03 MIAMI
0213 PM TROY OH .75 INCH HAIL
07/08/03 MIAMIThe Cincinnati radar (KILN), 103 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
3 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Several six foot diameter trees were knocked down.
Trees were downed.
Numerous roads were flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334915, 5334916, 5334673, 5334917, 5334918.